Texas, 2004

Flood in Texas, April 6, 2004

April 6, 2004 · NWS EWX · 1 event in 1 county or zone

1 flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Apr 6, 4:07 AM CST, 2 hours 53 minutes earlier.

Area forecast discussion, Apr 6, 4:07 AM CST, 2 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
500 AM CDT TUE APR  6 2004

.DISCUSSION...QUICK ZONE UPDATE TO ACCOUNT FOR EXPIRATION OF
SEVERE THUNDERSTORM WATCH #45.

&&

.PREV DISCUSSION...BROKEN LINE OF STRONG THUNDERSTORMS WITH HEAVY
RAIN ACROSS THE HILL COUNTRY WITH NORTHERN SECTION TO MOVE INTO
AUSTIN AREA AROUND 4 AM. SOUTHERN PART OF LINE MOVING MORE SLOWLY AND
SHOULD MOVE INTO SAN ANTONIO AREA AROUND 5 TO 530 AM MAKING FOR A
DIFFICULT START OF THE MORNING RUSH. THE MESO ETA MODEL HANDLING
SPEED OF THE LINE BETTER THAN GFS BUT STILL A BIT SLOW.  LINE SHOULD
MOVE ACROSS REST OF THE CWA BY MID AFTERNOON AND WILL EXTEND FFA
UNTIL 2 PM.  MINOR DISTURBANCE TO BRING CHANCE POPS EAST TONIGHT.
UPPER LOW FINALLY MOVES NORTHEAST WITH BETTER WEATHER WEDNESDAY
THROUGH FRIDAY.  COLD FRONT RACES THROUGH STATE SATURDAY WITH TEMPS
DROPPING BELOW SEASONAL NORMALS SUNDAY AND MONDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              76  57  81  57 /  80  30   0   0
AUSTIN BERGSTROM INTL AIRPORT  76  57  81  55 /  80  30   0   0
DEL RIO INTL AIRPORT           80  59  84  59 /  50   0   0   0
SAN ANTONIO INTL AIRPORT       77  59  81  60 /  80  20   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH FOR FLASH FLOODING
FOR ALL BUT EXTREME NORTHWEST PORTION OF SOUTH CENTRAL TEXAS AND THE
HILL COUNTRY UNTIL 2 PM CDT.

&&

03/06
Hazardous weather outlook, Apr 6, 4:00 AM CST, 3 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
500 AM CDT TUE APR 6 2004

TXZ171>173-183>194-202>209-217>225-228-071000-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
500 AM CDT TUE APR 6 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT.
A FLASH FLOOD WATCH IS IN EFFECT UNTIL 2PM THIS AFTERNOON.
WIDESPREAD RAINFALL MOUNTS OF 2 TO 4 INCHES ARE POSSIBLE.
THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MOST OF
THE TEXAS HILL COUNTRY AND SOUTH CENTRAL TEXAS LATE THIS EVENING AND
INTO THE EARLY MORNING HOURS.  WIND GUSTS TO NEAR 60 MPH WILL BE
THE PRIMARY SEVERE WEATHER THREAT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON.

In the hours before

Local storm report, Apr 6, 1:37 AM CST, 5 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
237 AM CDT TUE APR 06 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1235 AM     FLASH FLOOD      LOMA ALTA               29.92N 100.77W
04/06/2004                   VAL VERDE          TX   LAW ENFORCEMENT

            HWY 277 FLOODED

1242 AM     BLIZZARD         ROCKSPRINGS             30.02N 100.21W
04/06/2004                   EDWARDS            TX   LAW ENFORCEMENT

            HIGHWAYS 377 AND 674 CLOSED

0210 AM     FLASH FLOOD      ROCKSPRINGS             30.02N 100.21W
04/06/2004                   EDWARDS            TX   LAW ENFORCEMENT

            HIGHWAYS 41, 55S, 335 CLOSED

0218 AM     FLASH FLOOD      19 W MOUNTAIN HOME      30.17N 99.68W
04/06/2004                   KERR               TX   LAW ENFORCEMENT

            HIGHWAY 41 3 MILES EAST OF HIGHWAY 41 CLOSED

&&

DC
Local storm report, Apr 6, 1:42 AM CST, 5 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
242 AM CDT TUE APR 06 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1235 AM     FLASH FLOOD      LOMA ALTA               29.92N 100.77W
04/06/2004                   VAL VERDE          TX   LAW ENFORCEMENT

            HWY 277 FLOODED

1242 AM     FLASH FLOOD      ROCKSPRINGS             30.02N 100.21W
04/06/2004                   EDWARDS            TX   LAW ENFORCEMENT

            HIGHWAYS 377 AND 674 CLOSED

0210 AM     FLASH FLOOD      ROCKSPRINGS             30.02N 100.21W
04/06/2004                   EDWARDS            TX   LAW ENFORCEMENT

            HIGHWAYS 41, 55S, 335 CLOSED

0218 AM     FLASH FLOOD      19 W MOUNTAIN HOME      30.17N 99.68W
04/06/2004                   KERR               TX   LAW ENFORCEMENT

            HIGHWAY 41 3 MILES EAST OF HIGHWAY 41 CLOSED

&&

DC
Local storm report, Apr 6, 2:06 AM CST, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
306 AM CDT TUE APR 06 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0240 AM     FLASH FLOOD      27 N DEL RIO            29.77N 100.90W
04/06/2004                   VAL VERDE          TX   LAW ENFORCEMENT

            JUNCTION OF HIGHWAYS 277 AND 377 CLOSED

&&

DC
Local storm report, Apr 6, 3:44 AM CST, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
444 AM CDT TUE APR 06 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0430 AM     HAIL             CEDAR PARK              30.51N 97.83W
04/06/2004  1.75 INCH        WILLIAMSON         TX   LAW ENFORCEMENT

&&

DC
Local storm report, Apr 6, 6:21 AM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
721 AM CDT TUE APR 06 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0640 AM     FLASH FLOOD      JOHNSON CITY            30.27N 98.41W
04/06/2004                   BLANCO             TX   LAW ENFORCEMENT

            ONE FOOT OF WATER OVE HIGHWAY 281. FARM ROAD 2766
            IMPASSABLE BETWEEN JOHNSON CITY AND PEDERNALES FALLS

0705 AM     FLASH FLOOD      11 SW KERRVILLE         29.93N 99.27W
04/06/2004                   KERR               TX   TRAINED SPOTTER

            TUTRLE CREEK HAS FLOODED ALL LOW WATER CROSSINGS

&&

DC
Local storm report, Apr 6, 6:57 AM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
757 AM CDT TUE APR 06 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0723 AM     FLASH FLOOD      INGRAM                  30.08N 99.24W
04/06/2004                   KERR               TX   LAW ENFORCEMENT

            TWO HIGH WATER RESCUES

&&

DC

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Uvalde

When
April 6, 7:00 AM CST to 6:00 PM CST
Where
Uvalde forecast zone
Reported by
OTHER FEDERAL AGENCY
Coordinates
29.357, -99.762 (the zone’s center; the record gives no point)

The Frio River at Concan crested at 18.23 feet on April 6 at 1230CST, where flood stage is 11 feet.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, April 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5393291.